MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM STARDRIVE SCREWDRIVER SHAFT

SYNTHES GMBH 2.4MM STARDRIVE SCREWDRIVER SHAFT
Model Number 314.451
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while restocking the instrument tray on an unknown date, the screwdriver tip was damaged and not useable.There was no patient involvement.Upon manufacturer investigation, it was determined that the device was worn from the tip.This report is for a 2.4mm stardrive screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: initial reporter is a synthes employee.Device evaluated by mfr: part: 314.451.Lot: 3503540.Manufacturing site: (b)(4).Release to warehouse date: 04 august 2010.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual analysis of the returned sample revealed that 2.4mm sddrive screwdriver shaft was worn from the tip.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance, it was determined that the reusable instrument device was worn from the tip from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed worn from the tip of 2.4mm sddrive screwdriver shaft would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM STARDRIVE SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15959095
Report Number8030965-2022-10919
Device Sequence Number4913005
Product Code HXX
UDI-Device Identifier10886982188847
UDI-Public(01)10886982188847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.451
Device Catalogue Number314.451
Device Lot Number3503540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2022
Initial Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown